Jump to content
CrazyBoards.org

Wellbutrin side effects


Recommended Posts

I've been on Wellbutrin for about 2.5 weeks, and I'm up to a dose of 75mg.  Suddently I'm feeling very stupid and can't ever think of the right word.  I'm just generally confused and "slow," and this is very distressing.

Have any of you experienced this side effect?  If so, did it go away?  Would splitting up my dose be likely to help?  I had high hopes for Wellbutrin because it's not supposed to have sexual side effects or cause weight gain like all of the other meds i have taken.  But feeling stupid is also very depressing and I don't know whether to go off it now or give it more of a chance.

One more thing is that my job requires a lot of attention to details and quick thinking, so it would be very distressing to feel slow at work.  Luckily, I've been on vacation for the holidays.

Link to comment
Share on other sites

I have been on it a around 3 months. I take 150 mg in the am and 150mg 8 hours later. Initially, at the 150mg 1x a day dose, it did make me stupid! I pride myself on my vocabulary and ability to spell and remember numbers. I couldn't think of a 6 letter word that begins with O that can be used in the place of the word "stupid" to save my life! Plus, I forgot my own stinking phone number! This side effect got worse and worse until *ta dah* I got up to the total of 300mg per day. After about 1 week of the full dose, my memory problems got better and better every day. I am definitely not able to complete a crossword puzzle without a dictionary or thesaurus anymore but it's not noticable to others (it was at first..."Michelle, what is wrong with you?") and it hasn't affected my work. If anything the speed-like quality of it has helped me to be more productive and focused albeit a tad bit of a moron at times. I have noticed a paradox with a few of the psych meds I have been on, side effects seem worse at lower doses?!? How that can be, I do not know.

I hate some crazy weird side effects in the beginning with WB but they have all gone away, except the weight loss (down 30lbs in 3 months ;)

Link to comment
Share on other sites

I've been on Wellbutrin for about 2.5 weeks, and I'm up to a dose of 75mg.  Suddently I'm feeling very stupid and can't ever think of the right word.  I'm just generally confused and "slow," and this is very distressing.

My experience was the opposite. Depression makes me far more stupid than antidepressants ever did. It felt like having dementia. Wellbutrin has helped reverse the word access and memory problems. It's been a huge help to me.

Greeny

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...